Seizures only nocturnal and only recent at age 86?
How many really older persons have seizures.? Please tell me you experience with diagnosis?
My husband had first one 6 months ago, went on Epilim EC200 with 4 tabs /day. He has not been examined by a neurologist as far as I know, but has been examined on every other test available, I think. May not have all the expertise available in the USA here in Australia?
The common causes of seizures in old patients are cerebrovascular disease, dementia, gliomas, meningiomas, vasculitis, hypertensive encephalopathy etc. Investigations like EEG, carotid and basilar artery ultrasound, orthostatic blood pressure measurement and routine biochemical and hematological screening can help differentiate between possible underlying causes. Seeing a neurologist for correct diagnosis and management of his condition is very important. Treatment will depend on the cause. I hope it helps.
Best luck and regards!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.